Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Albuquerque, NM

June 23, 2001San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2001, 3:04 PM MDT for San Miguel County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2001, 3:04 PM MDT (21:04 UTC)
Expired
Jun 23, 2001, 3:45 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 232104
SVRABQ
NMC047-232145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT JUN 23 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 345 PM MDT

* AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF TRUJILLO...OR ABOUT 21 MILES
  EAST OF LAS VEGAS...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  9 MILES WEST OF TRUJILLO AT 310 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3568 10469 3568 10504 3531 10507 3531 10468

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:00 PM MDT, 4 minutes earlier.

Area forecast discussion, Jun 23, 3:00 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 23 2001

FORECAST THRU THE NEXT SEVERAL DAYS WILL BE BASED ON UPPER HIGH
CENTER OVER AZ THIS MORNING PROGGED TO DRIFT SLOWLY EASTWARD TO A
POSITION EAST OF NM BY SUN AFTN. AZTEC PROFILER SEEMS TO CONFIRM
THIS DEVELOPMENT WITH 5H-3H WINDS SLOWLY BACKING THIS AFTN. ACTIVITY
OVER WCNTRL MTNS ALSO HAS BECOME NEAR STATIONARY OR SHOWS EVEN A
SLIGHT NORTHWARD DRIFT. PRECIPITABLE WATER AROUND 125 PERCENT OF
SEASONAL THIS MORNING...SUFFICIENT FOR WIDELY SCT TO SCT DIURNAL
CONVECTION WITH SOMEWHAT MORE ACTIVITY THAN THE LAST FEW DAYS OVER
THE WEST AND A LITTLE LESS ACTIVE OVER THE EAST. CANT LEAVE POPS
OUT ANYWHERE SO SUBTLETIES PROBABLY LOST ON EVERYONE BUT OTHER
METEOROLOGISTS. AFTER TONIGHT...THINK LESS ACTIVE DAY EAST SUNDAY
DIRECTLY UNDER UPPER HIGH WHILE NUMBER AND AREAL EXTENT OF
CONVECTION INCREASING OVER THE WEST BY LATE IN THE DAY AS UPPER FLOW
BECOMES SLY...WITH THE POTENTIAL TO MORE DIRECTLY TAP SUBTROPICAL
MOISTURE OVER THE SIERRA MADRE. BY SUNDAY NIGHT MOISTURE MOVING UP
INTO WRN NM MAY ADVECT ACROSS NRN MTNS INTO THE NERN CRNR AS WELL
WITH SOME LOW LEVEL CONVERGENCE ALONG LEE SIDE TROUGH. THEREAFTER...
.WITH SLY TO SWLY UPPER FLOW THRU MIDWEEK...WILL PAINTBRUSH WITH ABV
SEASONAL POPS MTNS...W AND N AND LOWEST POPS SE. LONGER RANGE PROGS
SUGGEST THAT UPPER HIGH WILL REBUILD WWD LATTER HALF OF COMING WEEK
WHICH WOULD DIMINISH SUBTROPICAL FLOW BUT DO LITTLE TO REMOVE
MOISTURE ALREADY IN PLACE. THUS POPS WOULD BE A LITTLE LOWER BUT NOT
OUT OF FORECAST...AGAIN SUBTLE CHANGE. MJF

ABQ BB 065/092 064/090 064 32223
SAF BB 056/088 055/086 055 32223
TCC BB 062/091 062/091 062 32112

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:25 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay60 min
Jun 22, 8:28 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 23, 4:12 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel48 min
Jun 23, 5:56 PM MDTSevere Thunderstorm WarningABQDe Baca49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.